Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    7 yr old with mental disorder
    avatar
    peterman5411 posted:
    My son is now 7 and has been on 3 meds since he was 5. He is on Respirdal,Atterall,Trazadone. The Respirdal seems to be making him more viloent and irratic. His doctor seems to think there is nothing wrong, but I need help with his condition, they are telling me he is ADHD,BI-POLAR. I think it is something different. Is there any other parents that are going thur this?
    Reply
     
    avatar
    momuv4girls responded:
    Hi,

    Yes, there are plenty of us parents out here who deal with exactly what you describe.
    Its hard, no doubt about it - - very hard!
    ((((((HUGS))))))

    Ok, so first things first........Does your son see a Child Psychiatrist? Was a psychiatrist the first one to diagnose and treat him?

    My daughter, who is now 13, was diagnosed at age 6 with mood disorder and adhd symptoms.
    From all my years of learning (thru her Psychiatrist, and The Balanced Mind Foundation), and medication trials, I do know that a child with "mood issues" can often times (more likely than not), do worse off on adhd meds and antidepressants....
    Your son is on both - and that makes me think it could possibly be those meds making him worse - not the risperdal.

    A typical protocol for this type of child, is to 1st stabilize their mood, using a mood stabilizer medication and an add atypical antipsychotic medication, like risperdal, or seroquel etc...
    2nd - once mood is stable, very cautiously, and slowly add on an adhd med., or antidepressant.

    Have you read The Bipolar Child yet?? If not, I highly recommend it. I have read it twice and its an easy, fast, read.
    http://bipolarchild.com/

    I am happy to help with local resources, ideas and my experiences if you'd like. I understand how hard it is to parent a child like this, and you need support for yourself !!

    Take care,
    -Kathleen
     
    avatar
    peterman5411 replied to momuv4girls's response:
    He was diagnosed with adhd and bipolar and insomnia all at the same time. Thank-you for replying to my post.
     
    avatar
    momuv4girls replied to peterman5411's response:
    You're welcome : )

    How is your son doing?? Have you found a medication that works?

    -Kathleen


    Spotlight: Member Stories

    Checking out how member profiles work. this is cool.

    Helpful Tips

    depression
    Your healthcare provider is the best person to diagnose postpartum depression and to help you with finding some treatment. Mahendra ... More
    Was this Helpful?
    3 of 3 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.